Alert archive / Texas / Areal Flood Warnings in 2012

Areal Flood Warning 2, NWS Shreveport, LA

March 11, 2012Angelina County, Nacogdoches County, Texas

NWS Shreveport, LA issued this areal flood warning at Mar 11, 2012, 12:56 PM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2012, 12:56 PM CDT (17:56 UTC)
Expired
Mar 11, 2012, 4:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Angelina County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
419 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this areal flood warning went out at Mar 11, 12:02 PM CDT, 54 minutes earlier.

Area forecast discussion, Mar 11, 12:02 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CDT SUN MAR 11 2012

.UPDATE...
TO INCLUDE TORNADO WATCH NUMBER 71 UNTIL 7 PM FOR PORTIONS OF
NORTHEAST TEXAS...ALL OF DEEP EAST AND ALL OF OUR NORTHERN
LOUISIANA PARISHES.

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 1059 AM CDT SUN MAR 11 2012/

DISCUSSION...
THE UPPER LOW IS IN A BIG HURRY NOW OVER SE CO AND THE PANHANDLES
MOVING OVER SW KN AND HAS A GOOD PUNCH OF DRY AIR WORKING ALONG
THE RED RIVER OF OK/TX. THE EXTENT OF DIVERGENCE ALOFT IS HUGE
WITH THE UPPER RIDGE OUT OVER THE GULF. THE SLIGHT RISK AREA FOR
TODAY AND TONIGHT STRETCHES FROM THE UPPER TEXAS GULF COAST INTO
THE BOOT HEEL OF MO. THIS LOOKS LIKE THE BIG PUSH FOR NOW AND IT
WILL BE MOVING INTO THE WARM FRONT RIGHT OVER OUR AREA FOR THE
NEXT 12 HRS OR SO. RICHER 60 PLUS DEW POINTS ARE FEEDING IN ACROSS
DEEP EAST TEXAS AND TOLEDO BEND COUNTRY AT THIS TIME. WE HAVE
EXPANDED THE AREA FOR SEVERE WORDING THROUGH 18Z TO INCLUDE MORE
OF NE TX AND AND SW AR. OTHER MINOR CHANGES INCLUDE EXPECTED HIGH
TEMPERATURES...LEANING MORE TOWARD NEW NAM...BUT NOT EVERYWHERE.
ALSO...HAVE INCREASED AND ADJUSTED WINDS AND GUSTS ALONG THIS
DEVELOPING LINE OF THUNDERSTORMS COMING INTO THE CWA...TO WHICH WE
HAVE INCREASED POPS OVER OUR WEST...NOW INTO MORE OF THE HEART OF
THE CWA ALONG WITH NEW HPC QPF TAILORED FOR THE REST OF TODAY. /24/

AVIATION...

SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA FROM THE WEST.
IFR FLIGHT CATEGORIES PERSIST ACROSS MUCH OF THE AREA ACCEPT AT MLU
AND ELD WHERE THEY ARE STILL EXPERIENCING VFR CONDITIONS. A WARM
FRONTAL BOUNDARY CURRENTLY JUST SOUTH OF THE AREA WILL LIFT INTO THE
AREA BY THE 18Z ISSUANCE. THIS BOUNDARY WILL BE THE FOCUS FOR MORE
CONVECTION...WITH +TSRA ACTIVITY POSSIBLE SOUTH OF THE BOUNDARY.
+TSRA ACTIVITY WILL CAUSE SURFACE WIND GUSTS IN EXCESS OF 35 KTS AND
SOME MODERATE TO EXTREME TURBULENCE. TSRA ACTIVITY WILL LINGER INTO
THE 00Z TAF PERIOD AND END BY 06Z...MVFR/IFR FLIGHT CATEGORIES WILL
REMAIN COMMON THROUGHOUT THE 18Z TAF PERIOD. /11/

PREV DISCUSSION... /ISSUED 459 AM CDT SUN MAR 11 2012/

DISCUSSION...
CUTOFF UPPER TROUGH OVER THE SW CONUS IS FINALLY BEGINNING TO
EJECT NEWD ACROSS THE HIGH PLAINS. SWLY FLOW ALOFT CONTINUES TO
BRING A RICH PLUME OF SUBTROPICAL MOISTURE OVER THE REGION. AT THE
SFC...A WARM FRONT WILL QUICKLY MIX NWD ACROSS THE AREA THIS
MORNING. A SFC TROUGH...DENOTED BY A WIND SHIFT TO THE SW AND A
SOMEWHAT DRIER AIRMASS...WILL APPROACH THE I-35 CORRIDOR. SLY SFC
WINDS WILL PROVIDE AMPLE MOISTURE THROUGHOUT THE COLUMN TO SUPPORT
WIDESPREAD SHWRS AND TSTMS FOR MOST OF TODAY. THE ONGOING PRECIP
AND CLOUD COVER WILL HELP TO LIMIT INSTABILITY. HOWEVER...AS THE
UPPER TROUGH EJECTS NE SHEAR PROFILES WILL BE SUPPORTIVE FOR A FEW
SEVERE TSTMS. BACKING SFC WINDS WITH THE APPROACH OF THE SFC
TROUGH WILL PROVIDE ENOUGH LOW LEVEL SHEAR TO SUPPORT A THREAT FOR
DAMAGING WINDS AND ISOLATED TORNADOES. PRECIP AND ASSOCIATED SVR
THREAT...SO BEGIN TO DIMINISH AFTER 00Z AS THE UPPER TROUGH AND
THE MAIN DYNAMICS MOVE NE AND AWAY FROM THE CWA.

REMAINDER OF THE FCST REMAINS RELATIVELY UNCHANGED. AFTER A BRIEF BREAK
FROM PRECIP LATE MONDAY AND EARLY TUESDAY...RAIN CHANCES RETURN
TO THE AREA AND WILL STAY IN THE FCST THROUGH THE REST OF THE
PERIOD. SWLY FLOW ALOFT...WHICH TYPICALLY IS VERY UNSETTLED
PATTERN FOR US...IS EXPECTED TO PERSIST FOR THE NEXT WEEK. THIS
WILL KEEP PLENTY OF SUBTROPICAL MOISTURE IN THE MID LEVELS. SLY
SFC WINDS WILL CONTINUE TO ADVECT WARM AND MOIST AIR NWD. A SERIES
OF WEAK UPPER DISTURBANCES WILL PASS OVER THE REGION PROVIDING
CONTINUED CHANCES FOR SHWRS AND TSTMS. MOST OF THESE IMPULSES WILL
BE RELATIVELY WEAK AND UNORGANIZED. DESPITE THE CONTINUED CHANCES
FOR RAIN AND CLOUD COVER...TEMPS ARE EXPECTED TO REMAIN WELL ABOVE
NORMAL FOR THE NEXT 7 DAYS. /09/

AVIATION...
WIDESPREAD SHOWERS AND ISOLATED TSTMS WERE BRINGING MVFR AND
OCCASIONAL IFR CIGS AND VISIBILITIES TO THE FOUR STATE REGION THIS
MORNING. MUCH OF THE CURRENT PRECIPITATION WILL MOVE NORTHEAST OF
THE AREA BY 12Z...BUT ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP
PRIOR TO 18Z...AS A WARM FRONT APPROACHES THE AREA FROM THE SOUTH.
SOME OF THIS CONVECTION COULD BE QUITE STRONG...CAUSING SURFACE WIND
GUSTS IN EXCESS OF 35 KTS AND MODERATE TO EXTREME TURBULENCE.
CONVECTION WILL CONTINUE TO AROUND 12/03Z BUT EXPECT WIDESPREAD
MVFR CIGS TO LINGER BEYOND 12/12Z. SURFACE WIND SOUTH TO SOUTHEAST
TODAY 10 TO 15 KTS...DIMINISHING TO LESS THAN 10 KTS AFTER 12/00Z.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  60  81  61  79 / 100  90  20  10  20
MLU  73  64  79  61  80 / 100  90  30  10  20
DEQ  59  47  77  55  80 / 100  70  10  10  10
TXK  63  54  79  57  79 / 100  70  10  10  20
ELD  70  59  79  59  79 / 100  90  20  10  20
TYR  63  55  82  59  78 / 100  40  10  10  20
GGG  65  57  82  60  78 / 100  70  20  10  20
LFK  69  59  81  63  79 / 100  70  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Mar 11, 6:14 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 AM CDT SUN MAR 11 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
614 AM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS ACROSS THE
ENTIRE FOUR STATE REGION TODAY AND THIS EVENING. WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING FOR MUCH OF
THE DAY. THUNDERSTORMS SHOULD INCREASE IN INTENSITY AS A STRONG
UPPER LEVEL TROUGH BEGINS TO EJECT NORTHEAST ONTO THE PLAINS.
INSTABILITY MAY BE A LIMITING FACTOR. HOWEVER...LOW LEVEL WIND
SHEAR WILL BE STRONG ENOUGH TO SUPPORT A THREAT FOR DAMAGING WINDS
AND ISOLATED TORNADOES WITH THE STRONGEST STORMS. THUNDERSTORMS
SHOULD DIMINISH FROM WEST TO EAST LATER THIS EVENING.

IN ADDITION...A RICH SUPPLY OF MOISTURE WILL ALLOW FOR THE
POSSIBILITY OF LOCALLY HEAVY RAINFALL WITH RAINFALL AMOUNTS OF 1
TO 3 INCHES EXPECTED BY SUNDAY EVENING. COMBINED WITH RECENT HEAVY
RAINS...THIS MAY LEAD TO FLOODING OF SMALL STREAMS AND RIVERS AS
WELL AS LOCALIZED FLOODING IN OTHER FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SOUTHWESTERLY FLOW ALOFT WILL KEEP AN UNSETTLED WEATHER PATTERN IN
PLACE AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE OVER THE
REGION AND AN AMPLE SUPPLY OF MOISTURE REMAINS IN PLACE.
THEREFORE...A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN
THE FORECAST FOR MUCH OF THE UPCOMING WEEK. HOWEVER...NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:38 AM CDTRiver Flood WarningSHVSmith, Wood6 days
Mar 11, 10:53 AM CDTAreal Flood WarningSHVCherokee, Smith3 hr
Mar 11, 1:12 PM CDTAreal Flood WarningSHVHarrison, Panola, Rusk3 hr
Mar 11, 2:12 PM CDTTornado WarningSHVSabine, San Augustine, Shelby48 min
Mar 11, 3:01 PM CDTSevere Thunderstorm WarningSHVSabine, Shelby44 min
Mar 11, 3:55 PM CDTTornado WarningSHVSabine50 min
Mar 11, 4:56 PM CDTAreal Flood WarningSHVSabine, San Augustine3 hr
Mar 11, 1:41 AM CSTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn20 days
Mar 11, 2:44 PM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto, Red River2 hr
Mar 11, 4:05 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River40 min
Mar 11, 4:38 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine49 min
Mar 11, 6:53 PM CDTAreal Flood AdvisorySHVOuachita, Union3 hr

Nearby

Areal Flood Warnings in Texas, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.